Vol. 2, No. 2, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Volume 6, Issue 2
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2578-5885
ISSN (print): 2578-5893
Author Index
To Appear
Other MSP Journals
The Kähler geometry of certain optimal transport problems

Gabriel Khan and Jun Zhang

Vol. 2 (2020), No. 2, 397–426

Let X and Y be domains of n equipped with probability measures μ and ν, respectively. We consider the problem of optimal transport from μ to ν with respect to a cost function c : X × Y . To ensure that the solution to this problem is smooth, it is necessary to make several assumptions about the structure of the domains and the cost function. In particular, Ma, Trudinger, and Wang established regularity estimates when the domains are strongly relatively c-convex with respect to each other and the cost function has nonnegative MTW tensor. For cost functions of the form c(x,y) = Ψ(x y) for some convex function Ψ : , we find an associated Kähler manifold on T whose orthogonal antibisectional curvature is proportional to the MTW tensor. We also show that relative c-convexity geometrically corresponds to geodesic convexity with respect to a dual affine connection on . Taken together, these results provide a geometric framework for optimal transport which is complementary to the pseudo-Riemannian theory of Kim and McCann (J. Eur. Math. Soc. 12:4 (2010), 1009–1040).

We provide several applications of this work. In particular, we find a complete Kähler surface with nonnegative orthogonal antibisectional curvature that is not a Hermitian symmetric space or biholomorphic to 2 . We also address a question in mathematical finance raised by Pal and Wong (2018, arXiv:1807.05649) on the regularity of pseudoarbitrages, or investment strategies which outperform the market.

optimal transportation, Kähler metrics, regularity of optimal maps, complex geometry, MTW condition, curvature, Monge–Kantorovich, tube domains, tangent bundle
Mathematical Subject Classification 2010
Primary: 49Q20, 53C55
Secondary: 46N10, 46N30
Received: 3 June 2019
Revised: 17 October 2019
Accepted: 19 November 2019
Published: 22 May 2020
Gabriel Khan
University of Michigan
Ann Arbor, MI
United States
Jun Zhang
University of Michigan
Ann Arbor, MI
United States